MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G08956
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the valve on the performer introducer was broken.Blood was leaking.Blood loss was not quantified; however, no medical intervention was required.The physician changed to another manufacturer's sheath to complete the abdominal aneurysm repair procedure.The complaint device was introduced into the patient's common femoral artery in an ipselateral approach.A.035 glide wire was in place through the complaint device.It is not known if the patient's anatomy was tortuous or calcified.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additionally, it was reported an unknown number of similar issues occurred with performer introducers in the past.Please reference 1820334-2019-00082 which captures these events.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, or unavailable.Additional information: (description of event).Blood loss was described as minimal and did not require any intervention.An unknown sheath was used to successfully complete the procedure.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufactures instructions, quality control, specifications, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed one rcfw-12.0-38-30-rb was returned for investigation with the dilator fully inserted into the sheath.Biomatter was present throughout the device.The device was flushed with the dilator in place and water leaked through the silicone disc around the dilator.The dilator was removed, and the sheath was flushed again, but the water drained out the tip of the sheath as it was meant to.Hemostats were clamped onto the sheath tubing just distal to the check-flo assembly and the device was flushed again.Water beaded on the silicone disc and then a fine spray appeared when more force was applied to the syringe.The check-flo assembly was disassembled for further examination.A small tear was noted on the bottom side of the disc.The slits in the disc also appear to no longer run edge to edge on both the top and bottom sides, but there were faint lines visible on the bottom of the disc form where the disc may have mended itself.The check-flo disc is made from a two part material that is known for siloxane equilibration or ¿self healing¿.It is possible that the disc rehealed prior to the device being used, and when the dilator was inserted during prep, the disc tore causing the leakage during the procedure.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.However, during the review for the subassembly lot, a failed leakage test was noted as a nonconformances.While this nonconformance is related to the reported failure, the affect unit was scrapped and not replaced.Additionally, while reviewing the component lot from our vendor, another failed leak test was highlighted as a nonconformances.These affected devices were rejected and returned to the vendor.It should also be noted that the only other complaint for this lot number was pr250014 which was created to from this original complaint.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded that this event was caused by a random component failure of the silicone disc.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8228929
Report Number1820334-2019-00081
Device Sequence Number1827502
Product Code DYB
UDI-Device Identifier00827002089563
UDI-Public(01)00827002089563(17)211019(10)9184001
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2021
Device Model NumberG08956
Device Catalogue NumberRCFW-12.0-38-30-RB
Device Lot Number9184001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2019
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer01/17/2019
03/13/2019
Initial Report FDA Received Date01/08/2019
Supplement Report FDA Received Date01/18/2019
03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PREVIOUSLY STATED